U.S. doctors online nowAsk doctors free
Bahrain
A 25-year-old male asked:

4th week on 30mg mirtazepine/remeron for ocd/anxiety (hated lexapro) - finished cbt and can cope much better. dislike increased weight again and appetite on this medication. can i stop without tapering off? only took for 4 weeks, don't see benefits.

2 doctor answers7 doctors weighed in
Dr. Andrew Kaplan
Psychiatry 14 years experience
Wouldn't: Don't stop medication without consulting the prescribing doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Kevin Passer
37 years experience
Stopping meds: You say you're better so how can you know the medication hasn't helped. What does your doctor say about stopping it. It is true that mirtazapine causes wt gain. In my opinion, there are more effective medications for OCD and anxiety. It can help with insomnia. Ask your doctor about tapering. Sometimes only when a patient stops a drug, do they then realize it was helping. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.